Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2001, 12:20 AM CST for Garza County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 12:20 AM CST (06:20 UTC)
- Expired
- Feb 24, 2001, 1:00 AM CST
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garza County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 12:53 AM CST | Hail 0.88 | Post, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
058 WUUS54 KLUB 240621 SVRLBB TXC169-240700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1220 AM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 100 AM CST * AT 1218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF POST...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... POST... AND RURAL AREAS IN SOUTHEASTERN GARZA COUNTY IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3305 10151 3293 10137 3316 10108 3334 10134
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:10 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 23, 9:10 PM CST, 3 hours 10 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
910 PM CST FRI FEB 23 2001
TSTMS DID NOT MATERIALIZE EXCEPT FOR ISOLD CELL THAT DEVELOPED OVER
SOUTHERN SOUTH PLAINS AND WEAKENED. LIMITED CAPE AND MID LEVEL CAP
INHIBITED SUSTAINED DEEP CONVECTION THIS EVENING. 00Z ANALYSIS
INDICATES STRONGER WINDS STILL ON BACK SIDE OF UPPER TROUGH OVER
SOUTHERN CALIFORNIA WITH 130 KNOT JET MAX AT 300 MB. 850 MB FRONT
NOW OVER EASTERN NM WITH 12 DEG C 850 MB DEWPOINTS ALONG DRY LINE IN
SE NM. WARM FRONT HAS MOVED NORTHEAST INTO SOUTHWEST OK. BUT 700-500
MB TROUGH IS STILL HANGING BACK IN AZ AND UT AS OF 00Z. STILL EXPECT
LINE OF STORMS TO DEVELOP AS COLDER MID LEVEL TEMPS AND FORCING
AHEAD OF TROUGH FURTHER DESTABLIZE AIR MASS AND MID LEVEL FORCING
INITIATES DEEP CONVECTION. ALREADY SOME ECHOES SHOWING UP IN SE NM
FROM ROSWELL TO CARLSBAD. COULD SEE SOME ISOLD LARGE HAIL WITH MID
LEVEL MESOS ASSOCIATED IN THIS LINE...BUT SEVERE SHOULD BE LIMITED
WITH DIMINISHED CAPE. PERHAPS SOME GUSTY WINDS ALONG LINE AS MID
LEVEL SPEED MAX ROTATES EWD AFTER MIDNIGHT.
CALLS TO COUNTIES IN AREA INDICATE THAT VISIBILITIES HAVE IMPROVED
MOST AREAS. KCDS HAD IMPROVED TO 1/2 MILE. SEVERE THUNDERSTORM WATCH
HAS EXPIRED ON TIME AT 900 PM. GRADIENT STILL LOOKS VERY IMPRESSIVE
FOR LARGE SCALE HIGH WIND EVENT FOR TOMORROW. ZONE UPDATE OUT
ASAP.
.LUB...HIGH WIND WATCH SATURDAY WEST OF CAPROCK.
HIGH WIND WATCH SATURDAY AFTERNOON EAST OF CAPROCK.
JAMESThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:27 AM CST | Severe Thunderstorm Warning | LUB | Garza | 48 min |
| Feb 24, 1:35 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.